Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 18, NWS Wilmington, OH

April 6, 2001Adams County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 6, 2001, 7:13 PM EDT for Adams County, Ohio. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 6, 2001, 7:13 PM EDT (23:13 UTC)
Expired
Apr 6, 2001, 8:00 PM EDT
In force
47 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Adams County, OH

The radar

The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 7:15 PM EDTThunderstorm Wind 50 ESeaman, OHA few trees were knocked down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 424 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
424 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 062314
SVRILN
OHC001-070000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
713 PM EDT FRI APR 6 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN OHIO...

* UNTIL 800 PM EDT...

* AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES NORTHWEST OF WEST UNION...OR ABOUT 12
  MILES EAST OF GEORGETOWN...MOVING EAST AT 50 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...  
  PANHANDLE...
  BENTONVILLE... 
  WEST UNION...
  MANCHESTER...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

$$
 TIPTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:22 PM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Apr 6, 3:22 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
322 PM EDT FRI APR 6 2001

UPPER RIDGE AXIS WILL MOVE THROUGH THE OHIO VALLEY TONIGHT AND TO
THE ATLANTIC COAST BY SUNDAY.  WITH SFC FRONT STAYING NORTH OF
HERE...WARM MOIST UNSTABLE AIR WILL REMAIN IN PLACE FOR THE NEXT
COUPLE DAYS AT LEAST.

RADAR SHOWS A SHOWER OR TWO OVER WEST CENTRAL OHIO.  OF GREATER
CONCERN ARE STRONG TSRA OVER NORTHERN ILLINOIS/INDIANA MOVING TOWARD
OUR AREA NEAR SFC FRONTAL BOUNDARY...WITH SVR WATCH ISSUED IN
INDIANA UP TO OUR CWAS WESTERN BORDER.  TSRA SHOULD HOLD TOGETHER
AS THEY MOVE INTO OUR UNSTABLE AIRMASS.  MORE TSRA COULD ALSO
DEVELOP SOUTH OF THE CURRENT TSRA OVER CENTRAL ILLINOIS AND
INDIANA...AS INSOLATION HAS CAUSED GREATER INSTABILITY THERE.  WITH
AREA UNDER SLIGHT RISK FOR SVR...HAVE ISSUED CLESPSILN HIGHLIGHTING
THE THREAT.

FOR TONIGHT...WILL GO WITH TSRA LIKELY WEST CENTRAL COUNTIES AND
DAY...WITH HIGH CHANCE ELSEWHERE...USING MAINLY BEFORE MIDNIGHT
WORDING IN WEST WITH FRONT LIFTING FARTHER NORTH TONIGHT.

WITH FRONT CONTINUING NORTH...TSRA CHANCE IS LESS FAVORABLE ON
SATURDAY.  HOWEVER...WITH PERSISTENT MOIST UNSTABLE AIR NEAR SFC AND
MID AND UPPER LEVEL SUPPORT...ILL KEEP 30% POPS ALL ZONES FOR
AFTERNOON TSRA.  WITH FAVORABLE LOW LEVEL MOISTURE AND JET
DYNAMICS...WILL CONTINUE CHANCE POPS FOR TSRA SATURDAY NIGHT AND
SUNDAY.

WITH 60 DEWPOINTS AROUND...FWC LOWS ARE TOO LOW...SO ILL BUMP THEM
UP A FEW DEGREES.  FWC ALSO APPEARS TOO LOW FOR SATURDAYS HIGHS
WITH FEWER CLOUDS AROUND THAN TODAY.  FWC HIGHS LOOK GOOD FOR
SUNDAY.

MISILN OUT.

.ILN...NONE.

CONIGLIO

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 4:50 AM EDTSevere Thunderstorm WarningILNHardin35 min
Apr 6, 5:51 PM EDTSevere Thunderstorm WarningILNHamilton54 min
Apr 6, 6:31 PM EDTSevere Thunderstorm WarningILNClermont44 min
Apr 6, 7:42 PM EDTSevere Thunderstorm WarningILNScioto33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.